MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY FLEXTOME® CUTTING BALLOON®; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - GALWAY FLEXTOME® CUTTING BALLOON®; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H749CBM3250100
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that balloon rupture occurred.A 10mmx2.50mm flextome® cutting balloon® was selected for use.During the procedure, it was noted that balloon ruptured at the second inflation.The procedure was completed with another device.No patient complications reported and patient's status was fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Updated: device avail.For eval, returned to mfr.On, device returned to mfr., device evaluated by mfr., eval summary attached, method codes, result codes and conclusion codes.Device evaluated by mfr: the device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was identified within the balloon and lumen which is evidence of a device leak.The returned device was attached to an encore inflation unit and positive pressure was applied in an attempt to inflate the balloon.The balloon could not be inflated due to the presence of solidified blood that was present within the inflation lumen.The device was soaked in a water bath at a temperature of 37 degrees celsius to help soften the blood before further inflation attempts were made.The device was removed from the bath and the balloon was again attached to an inflation device subjected to positive pressure and liquid was observed to be leaking from a balloon pinhole located approximately 3mm proximal to the proximal edge of the distal markerband.An examination of the balloon material and markerband identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination observed no damage to the tip or blades.All blades were present and fully bonded to the balloon surface.The hypotube was kinked at several locations along its length.This type of damage is consistent with excessive force being applied to the delivery system.No other issues were identified during the product analysis.The investigation conclusion is operational context as the product meets the design & manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).

Brand Name
FLEXTOME® CUTTING BALLOON®
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7473544
Report Number2134265-2018-03656
Device Sequence Number1215925
Product Code NWX
UDI-Device Identifier08714729808336
UDI-Public08714729808336
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2020
Device Model NumberH749CBM3250100
Device Catalogue NumberCBM325010
Device Lot Number0020573372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2018
Initial Date Received by Manufacturer 04/09/2018
Supplement Date Received by Manufacturer05/24/2018
Initial Report FDA Received Date04/30/2018
Supplement Report FDA Received Date06/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1